NASH and Epidurals

Hello All. I have NASH. No reason for me having it, weight, drink etc. It's a really long story but in a nutshell I have recently had to have an epidural and pirifomis injection, for back and leg trouble. I received after being knocked over on my bike. Will these injections affect my liver. I have also been told I need another epidural and a further injection near to the spine. I take no paracetamol ibuprofen etc I just get on but it needs sorting.

Basically will the injections affect my liver.

Thanks

Last edited by

7 Replies

oldestnewest
  • Is the piriformis a longlasting steroid KeepGoing? Some liver conditions are treated with the steroid Prednisolone, which doesn't damage the liver but helps to reduce inflammation.

  • Hello.all I know is that it is a steroid injection of some sort. What does bother me is that I had a cortisone injection a number of years ago and my liver specialist has said even that could have initiated my liver problem.

  • I have epidurals when ever I have surgery.I have liver cancer so have had 3 surgerys all with epidurals. I wouldn't think they would use them if they harmed the liver.

  • Ok. Thanks for that.

  • Good Afternoon,

    Do you take any other long term medications as some medications taken over a period of time can affect your liver?

    I am sorry to hear about you accident and subsequent epidural and pirifomis injections. I have looked at both and neither have listed long term side effects, nor does the injection of corticosteroids. They do not seem to have any warnings of contra-indications (severe side effects if used).

    It is my understanding that steroids which are ingested (taken orally) pose a risk, if take over a long time but injected steroids do not. I would be happy to contact one of our specialists to see if they are aware of any other information available?

    Kind regards

    Sandy

    Patient Support and information Manager

  • Hello. That would be great. I have tried for so long to remain healthy I don't want this to jeopardise my liver. Thanks

  • Hi beatles123,

    Many people have a little fat in their liver and this is nothing to worry about however, you should be aware that small changes to lifestyle (a balanced diet and a little exercise) can reduce the amount of fat in your liver or remove it completely. Also, if the amount of fat increases you could develop a condition call Non-alcohol related fatty liver (NAFLD) which can progress to cirrhosis.

    GGT can be raised if you have many types of liver related conditions, could you have come in to contact with hepatitis through traveling? I would monitor your levels and if they do not decrease or if they get higher I would ask to be referred to a liver specialist – either a hepatologist or gastroenterologist. For further test – please be persistent do not just leave it or let the GP brush it off as being down to alcohol if you have abstained and it is still increasing.

    Kind regards

    Sandy

You may also like...